Alert archive / Michigan / Snow Advisories in 2006

Snow Advisory 4, NWS Gaylord, MI

February 14, 20066 counties in Michigan

NWS Gaylord, MI issued this snow advisory at Feb 14, 2006, 6:23 PM EST for 6 counties in Michigan. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Feb 14, 2006, 6:23 PM EST (23:23 UTC)
Expired
Feb 15, 2006, 4:11 AM EST
In force
10 hr
Issued by
NWS Gaylord, MI

Counties Antrim County, MI, Crawford County, MI, Kalkaska County, MI, Montmorency County, MI, Oscoda County, MI, Otsego County, MI

The radar

The NCL Michigan radar (KAPX), 10 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Alpena, MI (KAPX), launched 12:00Z, 11.4 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 12:00Z on 2006-02-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 12:00Z on 2006-02-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 153 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
941 m above ground
0-6 km bulk shear
81 kt
0-1 km storm-relative helicity
153 m²/s²
0-3 km storm-relative helicity
269 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KAPX 142323
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
623 PM EST TUE FEB 14 2006

...SOME HEAVIER SNOWFALL TONIGHT FOLLOWED BY A MAJOR WINTER STORM
POSSIBLE FOR NORTHERN MICHIGAN LATE WEDNESDAY NIGHT THROUGH
THURSDAY NIGHT...

.WITH ONE AREA OF LOW PRESSURE MOVING THROUGH NORTHERN MICHIGAN 
TONIGHT...PERIODS OF HEAVIER SNOWFALL CAN BE EXPECTED ACROSS
PORTIONS OF NORTHERN LOWER MICHIGAN THROUGH WEDNESDAY MORNING.
THEN...LOW PRESSURE IS EXPECTED TO DEVELOP ACROSS THE ROCKIES
WEDNESDAY MORNING...INTENSIFY AND TRACK RAPIDLY NORTHEAST REACHING
NORTH CENTRAL LOWER MICHIGAN THURSDAY NIGHT. IN ADDITION...GUSTY
WINDS ARE EXPECTED TO LEAD TO BLOWING AND DRIFTING SNOW CREATING
NEAR BLIZZARD CONDITIONS THURSDAY AFTERNOON AND NIGHT.

MIZ020-025-026-151100-
/O.NEW.KAPX.HS.W.0004.060214T2323Z-060215T1100Z/
/O.CON.KAPX.WS.A.0004.060216T0500Z-060217T1000Z/
LEELANAU-BENZIE-GRAND TRAVERSE-
INCLUDING THE CITIES OF...NORTHPORT...FRANKFORT...TRAVERSE CITY
623 PM EST TUE FEB 14 2006

...HEAVY SNOW WARNING IN EFFECT UNTIL 6 AM EST WEDNESDAY...
...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH LATE THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A HEAVY SNOW
WARNING...WHICH IS IN EFFECT UNTIL 6 AM EST WEDNESDAY. A WINTER
STORM WATCH ALSO REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH LATE THURSDAY NIGHT.

PERIODS OF HEAVY SNOWFALL WILL PERSIST THIS EVENING OVER PORTIONS
OF NORTHERN LOWER MICHIGAN...THEN TAPER OFF AFTER MIDNIGHT. COMBINED
WITH AFTERNOON SNOW ACCUMULATION UP TO 3 INCHES...TOTAL SNOW
ACCUMULATIONS MAY EXCEED 6 INCHES BY WEDNESDAY MORNING.

SNOW IS EXPECTED REDEVELOP ACROSS ALL OF NORTHERN LOWER MICHIGAN
LATE WEDNESDAY NIGHT. THE SNOW MAY BECOME HEAVY AT TIMES BY
THURSDAY AFTERNOON AND CONTINUE INTO THURSDAY NIGHT. IN
ADDITION...WINDS WILL INCREASE THURSDAY AFTERNOON AND NIGHT
CREATING EXTENSIVE BLOWING AND DRIFTING SNOW LEADING TO NEAR
BLIZZARD CONDITIONS. THERE IS THE POTENTIAL FOR TOTAL SNOW
ACCUMULATIONS OF A FOOT OR MORE BY EARLY FRIDAY MORNING.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SEVERE WINTER
WEATHER CONDITIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR
THE LATEST FORECASTS.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

$$

MIZ019-021>023-027>029-151100-
/O.NEW.KAPX.SN.Y.0004.060214T2323Z-060215T1100Z/
/O.CON.KAPX.WS.A.0004.060216T0500Z-060217T1000Z/
CHARLEVOIX-ANTRIM-OTSEGO-MONTMORENCY-KALKASKA-CRAWFORD-OSCODA-
INCLUDING THE CITIES OF...CHARLEVOIX...MANCELONA...GAYLORD...
ATLANTA...KALKASKA...GRAYLING...MIO
623 PM EST TUE FEB 14 2006

...SNOW ADVISORY IN EFFECT UNTIL 6 AM EST WEDNESDAY...
...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH LATE THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST WEDNESDAY. A WINTER
STORM WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
LATE THURSDAY NIGHT. 

PERIODS OF HEAVY SNOWFALL WILL PERSIST THIS EVENING OVER PORTIONS
OF NORTHERN LOWER MICHIGAN...THEN TAPER OFF AFTER MIDNIGHT. TOTAL
SNOW ACCUMULATIONS OF 2 TO 5 INCHES IS EXPECTED ACROSS THE
ADVISORY AREA BY WEDNESDAY MORNING.

SNOW IS EXPECTED TO REDEVELOP ACROSS ALL OF NORTHERN LOWER MICHIGAN
LATE WEDNESDAY NIGHT. THE SNOW MAY BECOME HEAVY AT TIMES BY
THURSDAY AFTERNOON AND CONTINUE INTO THURSDAY NIGHT. IN
ADDITION...WINDS WILL INCREASE THURSDAY AFTERNOON AND NIGHT
CREATING EXTENSIVE BLOWING AND DRIFTING SNOW LEADING TO NEAR
BLIZZARD CONDITIONS. THERE IS THE POTENTIAL FOR TOTAL SNOW
ACCUMULATIONS OF A FOOT OR MORE BY EARLY FRIDAY MORNING.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SEVERE WINTER
WEATHER CONDITIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR
THE LATEST FORECASTS.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

MIZ016>018-024-030>036-041-042-151100-
/O.CON.KAPX.WS.A.0004.060216T0500Z-060217T1000Z/
EMMET-CHEBOYGAN-PRESQUE ISLE-ALPENA-ALCONA-MANISTEE-WEXFORD-
MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC-
INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY...
ALPENA...HARRISVILLE...MANISTEE...CADILLAC...LAKE CITY...
HOUGHTON LAKE...WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH
623 PM EST TUE FEB 14 2006

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH LATE THURSDAY NIGHT...

A WINTER STORM WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH LATE THURSDAY NIGHT. 

SNOW IS EXPECTED TO DEVELOP ACROSS ALL OF NORTHERN LOWER MICHIGAN
LATE WEDNESDAY NIGHT. THE SNOW MAY BECOME HEAVY AT TIMES BY
THURSDAY AFTERNOON AND CONTINUE INTO THURSDAY NIGHT. IN
ADDITION...WINDS WILL INCREASE THURSDAY AFTERNOON AND NIGHT
CREATING EXTENSIVE BLOWING AND DRIFTING SNOW LEADING TO NEAR
BLIZZARD CONDITIONS. THERE IS THE POTENTIAL FOR TOTAL SNOW
ACCUMULATIONS OF A FOOT OR MORE BY EARLY FRIDAY MORNING.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SEVERE WINTER
WEATHER CONDITIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR
THE LATEST FORECASTS.

$$

MIZ008-015-151100-
/O.CON.KAPX.WS.A.0004.060216T1100Z-060217T1000Z/
CHIPPEWA-MACKINAC-
INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE
623 PM EST TUE FEB 14 2006

...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH LATE THURSDAY NIGHT...

A WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH LATE THURSDAY NIGHT. 

SNOW IS EXPECTED TO DEVELOP ACROSS EASTERN UPPER MICHIGAN
THURSDAY MORNING AND MAY BECOME HEAVY AT TIMES THURSDAY AFTERNOON
AND CONTINUE INTO THURSDAY NIGHT. IN ADDITION...WINDS WILL
INCREASE THURSDAY AFTERNOON AND NIGHT CREATING EXTENSIVE BLOWING
AND DRIFTING SNOW LEADING TO NEAR BLIZZARD CONDITIONS. THERE IS
THE POTENTIAL FOR TOTAL SNOW ACCUMULATIONS OF A FOOT OR MORE BY
EARLY FRIDAY MORNING.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SEVERE WINTER
WEATHER CONDITIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR
THE LATEST FORECASTS.

$$

ADAM
2 follow-up statements
000 
WWUS43 KAPX 150357
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1057 PM EST TUE FEB 14 2006

...HEAVY SNOWFALL TONIGHT FOLLOWED BY A MAJOR WINTER STORM
POSSIBLE FOR NORTHERN MICHIGAN LATE WEDNESDAY NIGHT THROUGH
THURSDAY NIGHT...

.LOW PRESSURE NOW MOVING THROUGH NORTHERN MICHIGAN WILL CONTINUE
TO PRODUCE PERIODS OF HEAVY SNOWFALL ACROSS PORTIONS OF NORTHERN
LOWER MICHIGAN INTO THE OVERNIGHT HOURS...TAPERING OFF BEFORE
MORNING. THEN...LOW PRESSURE IS EXPECTED TO DEVELOP ACROSS THE
ROCKIES WEDNESDAY MORNING...INTENSIFY AND TRACK RAPIDLY NORTHEAST
REACHING NORTH CENTRAL LOWER MICHIGAN THURSDAY NIGHT. IN
ADDITION...GUSTY WINDS ARE EXPECTED TO LEAD TO BLOWING AND
DRIFTING SNOW CREATING NEAR BLIZZARD CONDITIONS THURSDAY AFTERNOON
AND NIGHT.

MIZ020-025-026-151100-
/O.CON.KAPX.HS.W.0004.000000T0000Z-060215T1100Z/
/O.CON.KAPX.WS.A.0004.060216T0500Z-060217T1000Z/
LEELANAU-BENZIE-GRAND TRAVERSE-
INCLUDING THE CITIES OF...NORTHPORT...FRANKFORT...TRAVERSE CITY
1057 PM EST TUE FEB 14 2006

...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 6 AM EST
WEDNESDAY...
...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH LATE THURSDAY NIGHT...

A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 6 AM EST WEDNESDAY.
A WINTER STORM WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH LATE THURSDAY NIGHT. 

PERIODS OF HEAVY SNOWFALL WILL PERSIST INTO THE OVERNIGHT HOURS...THEN
TAPER OFF BEFORE MORNING. COMBINED WITH THE SNOWFALL FROM TUESDAY
AFTERNOON TOTAL SNOW ACCUMULATIONS RANGING FROM 4 TO 10 INCHES
CAN BE EXPECTED BY MORNING...WITH THE GREATEST ACCUMULATIONS
ACROSS LEELANAU COUNTY.

SNOW IS EXPECTED REDEVELOP ACROSS ALL OF NORTHERN LOWER MICHIGAN
LATE WEDNESDAY NIGHT. THE SNOW MAY BECOME HEAVY AT TIMES BY
THURSDAY AFTERNOON AND CONTINUE INTO THURSDAY NIGHT. IN
ADDITION...WINDS WILL INCREASE THURSDAY AFTERNOON AND NIGHT
CREATING EXTENSIVE BLOWING AND DRIFTING SNOW LEADING TO NEAR
BLIZZARD CONDITIONS. THERE IS THE POTENTIAL FOR TOTAL SNOW
ACCUMULATIONS OF A FOOT OR MORE BY EARLY FRIDAY MORNING.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.



$$

MIZ019-021>023-027>029-151100-
/O.CON.KAPX.SN.Y.0004.000000T0000Z-060215T1100Z/
/O.CON.KAPX.WS.A.0004.060216T0500Z-060217T1000Z/
CHARLEVOIX-ANTRIM-OTSEGO-MONTMORENCY-KALKASKA-CRAWFORD-OSCODA-
INCLUDING THE CITIES OF...CHARLEVOIX...MANCELONA...GAYLORD...
ATLANTA...KALKASKA...GRAYLING...MIO
1057 PM EST TUE FEB 14 2006

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST WEDNESDAY...
...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH LATE THURSDAY NIGHT...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST WEDNESDAY. A
WINTER STORM WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH LATE THURSDAY NIGHT. 

PERIODS OF HEAVY SNOWFALL WILL PERSIST INTO THE OVERNIGHT HOURS...THEN
TAPER OFF BEFORE MORNING. TOTAL SNOW ACCUMULATIONS OF 3 TO 6 INCHES
CAN BE EXPECTED BY MORNING.

SNOW IS EXPECTED TO REDEVELOP ACROSS ALL OF NORTHERN LOWER
MICHIGAN LATE WEDNESDAY NIGHT. THE SNOW MAY BECOME HEAVY AT TIMES
BY THURSDAY AFTERNOON AND CONTINUE INTO THURSDAY NIGHT. IN
ADDITION...WINDS WILL INCREASE THURSDAY AFTERNOON AND NIGHT
CREATING EXTENSIVE BLOWING AND DRIFTING SNOW LEADING TO NEAR
BLIZZARD CONDITIONS. THERE IS THE POTENTIAL FOR TOTAL SNOW
ACCUMULATIONS OF A FOOT OR MORE BY EARLY FRIDAY MORNING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

MIZ016>018-024-030>036-041-042-151100-
/O.CON.KAPX.WS.A.0004.060216T0500Z-060217T1000Z/
EMMET-CHEBOYGAN-PRESQUE ISLE-ALPENA-ALCONA-MANISTEE-WEXFORD-
MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC-
INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY...
ALPENA...HARRISVILLE...MANISTEE...CADILLAC...LAKE CITY...
HOUGHTON LAKE...WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH
1057 PM EST TUE FEB 14 2006

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH LATE THURSDAY NIGHT...

A WINTER STORM WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH LATE THURSDAY NIGHT. 

SNOW IS EXPECTED TO DEVELOP ACROSS ALL OF NORTHERN LOWER MICHIGAN
LATE WEDNESDAY NIGHT. THE SNOW MAY BECOME HEAVY AT TIMES BY
THURSDAY AFTERNOON AND CONTINUE INTO THURSDAY NIGHT. IN
ADDITION...WINDS WILL INCREASE THURSDAY AFTERNOON AND NIGHT
CREATING EXTENSIVE BLOWING AND DRIFTING SNOW LEADING TO NEAR
BLIZZARD CONDITIONS. THERE IS THE POTENTIAL FOR TOTAL SNOW
ACCUMULATIONS OF A FOOT OR MORE BY EARLY FRIDAY MORNING.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SEVERE WINTER
WEATHER CONDITIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR
THE LATEST FORECASTS.

$$

MIZ008-015-151100-
/O.CON.KAPX.WS.A.0004.060216T1100Z-060217T1000Z/
CHIPPEWA-MACKINAC-
INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE
1057 PM EST TUE FEB 14 2006

...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH LATE THURSDAY NIGHT...

A WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH LATE THURSDAY NIGHT. 

SNOW IS EXPECTED TO DEVELOP ACROSS EASTERN UPPER MICHIGAN
THURSDAY MORNING AND MAY BECOME HEAVY AT TIMES THURSDAY AFTERNOON
AND CONTINUE INTO THURSDAY NIGHT. IN ADDITION...WINDS WILL
INCREASE THURSDAY AFTERNOON AND NIGHT CREATING EXTENSIVE BLOWING
AND DRIFTING SNOW LEADING TO NEAR BLIZZARD CONDITIONS. THERE IS
THE POTENTIAL FOR TOTAL SNOW ACCUMULATIONS OF A FOOT OR MORE BY
EARLY FRIDAY MORNING.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SEVERE WINTER
WEATHER CONDITIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR
THE LATEST FORECASTS.

$$

ADAM
000 
WWUS43 KAPX 150911
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
411 AM EST WED FEB 15 2006

...A MAJOR WINTER STORM POSSIBLE FOR NORTHERN MICHIGAN LATE
TONIGHT THROUGH THURSDAY NIGHT...

.LOW PRESSURE IS EXPECTED TO DEVELOP ACROSS THE ROCKIES THIS
MORNING...INTENSIFY AND TRACK RAPIDLY NORTHEAST REACHING CENTRAL
LOWER MICHIGAN THURSDAY NIGHT. IN ADDITION...GUSTY WINDS ARE
EXPECTED TO LEAD TO BLOWING AND DRIFTING SNOW CREATING NEAR
BLIZZARD CONDITIONS THURSDAY AFTERNOON AND NIGHT.

MIZ020-025-026-152315-
/O.CAN.KAPX.HS.W.0004.000000T0000Z-060215T1100Z/
/O.CON.KAPX.WS.A.0004.060216T0500Z-060217T1000Z/
LEELANAU-BENZIE-GRAND TRAVERSE-
INCLUDING THE CITIES OF...NORTHPORT...FRANKFORT...TRAVERSE CITY
411 AM EST WED FEB 15 2006

...HEAVY SNOW WARNING IS CANCELLED...
...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
LATE THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE HEAVY
SNOW WARNING. A WINTER STORM WATCH REMAINS IN EFFECT FROM LATE
TONIGHT THROUGH LATE THURSDAY NIGHT. 

SNOW IS EXPECTED TO DEVELOP ACROSS ALL OF NORTHERN LOWER MICHIGAN
LATE TONIGHT. THE SNOW MAY BECOME HEAVY AT TIMES BY THURSDAY
AFTERNOON AND CONTINUE INTO THURSDAY NIGHT. IN ADDITION...WINDS
WILL INCREASE THURSDAY AFTERNOON AND NIGHT CREATING EXTENSIVE
BLOWING AND DRIFTING SNOW LEADING TO NEAR BLIZZARD CONDITIONS.
THERE IS THE POTENTIAL FOR TOTAL SNOW ACCUMULATIONS OF A FOOT OR
MORE BY EARLY FRIDAY MORNING.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SEVERE WINTER
WEATHER CONDITIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR
THE LATEST FORECASTS.

$$

MIZ019-021>023-027>029-152315-
/O.CAN.KAPX.SN.Y.0004.000000T0000Z-060215T1100Z/
/O.CON.KAPX.WS.A.0004.060216T0500Z-060217T1000Z/
CHARLEVOIX-ANTRIM-OTSEGO-MONTMORENCY-KALKASKA-CRAWFORD-OSCODA-
INCLUDING THE CITIES OF...CHARLEVOIX...MANCELONA...GAYLORD...
ATLANTA...KALKASKA...GRAYLING...MIO
411 AM EST WED FEB 15 2006

...SNOW ADVISORY IS CANCELLED...
...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
LATE THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SNOW
ADVISORY. A WINTER STORM WATCH REMAINS IN EFFECT FROM LATE
TONIGHT THROUGH LATE THURSDAY NIGHT. 

SNOW IS EXPECTED TO DEVELOP ACROSS ALL OF NORTHERN LOWER MICHIGAN
LATE WEDNESDAY NIGHT. THE SNOW MAY BECOME HEAVY AT TIMES BY
THURSDAY AFTERNOON AND CONTINUE INTO THURSDAY NIGHT. IN
ADDITION...WINDS WILL INCREASE THURSDAY AFTERNOON AND NIGHT
CREATING EXTENSIVE BLOWING AND DRIFTING SNOW LEADING TO NEAR
BLIZZARD CONDITIONS. THERE IS THE POTENTIAL FOR TOTAL SNOW
ACCUMULATIONS OF A FOOT OR MORE BY EARLY FRIDAY MORNING.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SEVERE WINTER
WEATHER CONDITIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR
THE LATEST FORECASTS.

$$

MIZ016>018-024-030>036-041-042-152315-
/O.CON.KAPX.WS.A.0004.060216T0500Z-060217T1000Z/
EMMET-CHEBOYGAN-PRESQUE ISLE-ALPENA-ALCONA-MANISTEE-WEXFORD-
MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC-
INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY...
ALPENA...HARRISVILLE...MANISTEE...CADILLAC...LAKE CITY...
HOUGHTON LAKE...WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH
411 AM EST WED FEB 15 2006

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
LATE THURSDAY NIGHT...

A WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
LATE THURSDAY NIGHT. 

SNOW IS EXPECTED TO DEVELOP ACROSS ALL OF NORTHERN LOWER MICHIGAN
LATE WEDNESDAY NIGHT. THE SNOW MAY BECOME HEAVY AT TIMES BY
THURSDAY AFTERNOON AND CONTINUE INTO THURSDAY NIGHT. IN
ADDITION...WINDS WILL INCREASE THURSDAY AFTERNOON AND NIGHT
CREATING EXTENSIVE BLOWING AND DRIFTING SNOW LEADING TO NEAR
BLIZZARD CONDITIONS. THERE IS THE POTENTIAL FOR TOTAL SNOW
ACCUMULATIONS OF A FOOT OR MORE BY EARLY FRIDAY MORNING.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SEVERE WINTER
WEATHER CONDITIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR
THE LATEST FORECASTS.

$$

MIZ008-015-152315-
/O.CON.KAPX.WS.A.0004.060216T1100Z-060217T1000Z/
CHIPPEWA-MACKINAC-
INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE
411 AM EST WED FEB 15 2006

...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH LATE THURSDAY NIGHT...

A WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH LATE THURSDAY NIGHT. 

SNOW IS EXPECTED TO DEVELOP ACROSS EASTERN UPPER MICHIGAN
THURSDAY MORNING AND MAY BECOME HEAVY AT TIMES THURSDAY AFTERNOON
AND CONTINUE INTO THURSDAY NIGHT. IN ADDITION...WINDS WILL
INCREASE THURSDAY AFTERNOON AND NIGHT CREATING EXTENSIVE BLOWING
AND DRIFTING SNOW LEADING TO NEAR BLIZZARD CONDITIONS. THERE IS
THE POTENTIAL FOR TOTAL SNOW ACCUMULATIONS OF A FOOT OR MORE BY
EARLY FRIDAY MORNING.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SEVERE WINTER
WEATHER CONDITIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR
THE LATEST FORECASTS.

$$

JL

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this snow advisory went out at Feb 14, 6:12 PM EST, 11 minutes earlier.

Area forecast discussion, Feb 14, 6:12 PM EST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
612 PM EST TUE FEB 14 2006

.UPDATE...WILL BE ISSUING FORECAST UPDATE TO ADD HEAVY SNOW
WARNING/ADVISORIES TO PORTIONS OF NORTHERN LOWER MICHIGAN THROUGH
TONIGHT. ALREADY RECEIVED REPORTS OF OVER 3 INCHES IN LEELANAU AND
GD TRAVERSE COUNTY...AND ANOTHER 3 OR SO INCHES ACROSS PORTIONS OF
NRN LOWER MICHIGAN A GOOD BET FOR THIS EVENING.

ADAM

&&

.PREV DISCUSSION...ISSUED AT 400 PM EST TUE FEB 14 2006

DISCUSSION...SURFACE LOW HAS REACHED CENTRAL LAKE SUPERIOR LATE
THIS AFTERNOON. FIRST AREA OF SNOW CONTINUES TO SLOW SPREAD EAST
INTO NRN LOWER MICHIGAN...DRIVEN BY WEAK ISENTROPIC ASCENT (I290)
AND DPVA FROM THE FIRST OF TWO SHORT WAVES SCHEDULED TO IMPACT THE
REGION OVER THE NEXT 12 HOURS. LOWEST VSBY SEEN SO FAR IN REGION OBS
HAS BEEN A HALF OF A MILE...BUT VSBYS AT LOCATIONS RECEIVING SNOW
HAVE BEEN A MILE OR GREATER MOST OF THE AFTERNOON. RADAR
REFLECTIVITIES SUPPORT VSBYS REPORTED BY REGIONAL OBS...ONLY SHOWING A
FEW SPECKS OF 28+ DBZ EMBEDDED WITHIN LIGHT TO OCCASIONALLY MODERATE
SNOW. AREA OF SNOW DRIVEN BY THE SECOND SHORT WAVE IS GEARING UP
OVER CENTRAL WISCONSIN ATTM. MAIN FORECAST ISSUES WILL CONTINUE TO
BE POPS AND SNOWFALL POTENTIAL AS THESE TWO SHORT WAVES MOVE THRU
THE REGION TONIGHT. WEDNESDAY BRINGS THE CALM BEFORE THE NEXT BIG
STORM SLATED TO HIT THE REGION LATE WEDNESDAY NIGHT THRU FRIDAY.

TONIGHT...INITIAL SHORT WAVE AND RESULTING AREA OF SNOW WILL
CONTINUE TO IMPACT NRN LOWER MICHIGAN ZONES THRU EARLY EVENING...
EXITING THE REGION BY MIDNIGHT. ISENTROPIC ASCENT WILL CONTINUE TO
LEND SOME SUPPORT TO SNOWFALL PRODUCTION...BUT LIFT WILL BE WEAK AND
FLEETING...WITH ONLY AROUND A 30 DEGREE ANGLE BETWEEN THE WINDS AND
THE PRESSURE SURFACES AND ONLY DURING A 3 TO 4 HOUR WINDOW FROM
AROUND 00Z TO 03Z. MIXING RATIOS DURING THIS TIME WILL BE AROUND 2
G/KG...SUGGESTING UNDER AN INCH OF SNOW POSSIBLE FROM ISENTROPIC
CONTRIBUTION ALONE. SECOND SHORT WAVE AND RESULTING AREA OF SNOW
WILL TAKE A SIMILAR TRACK THRU NRN LOWER MICHIGAN OVERNIGHT...WITH
NO ISENTROPIC ASCENT AVAILABLE FOR ADDITIONAL SUPPORT. TEMP PROFILE
WILL BE TOO WARM FOR ANY LAKE CONTRIBUTION (I.E. 850 MB TEMPS OF
AROUND -4 C). BOTTOM LINE IS THAT SNOWFALL IS ANTICIPATED TO REMAIN
BELOW ADVISORY CRITERIA... BUT LOCATIONS ALONG AND 25 MILES EITHER
SIDE OF A LINE FROM MBL TO HIGGINS LAKE TO HARRISVILLE SHOULD SEE
AROUND 2 INCHES OF NEW SNOW THROUGHOUT THE NIGHT. THE REST OF THE
CWA WILL SEE AROUND AN INCH OF NEW SNOW. LIFT AND MOISTURE
ASSOCIATED WITH THIS FEATURE SHOULD EXIT THE REGION JUST BEFORE
DAYBREAK...BRINGING AN END TO ACCUMULATING SNOWFALL. TEMPS WILL BE
ABOVE NORMAL OVERNIGHT...WITH LOW TEMPS ONLY DROPPING INTO THE LOWER
TO MID 20S.

WEDNESDAY...A RELATIVELY QUIET WEATHER DAY IS ON TAP (BEFORE BIG
SNOW DEVELOPS DURING THE LAST HALF OF THE WEEK). ONLY REMAIN
SNOWFALL SHOULD BE ACROSS THE NRN HALF OF THE CWA WHERE JUST A FEW
LIGHT SNOW SHOWERS WILL REMAIN POSSIBLE WITHIN A SLIGHTLY DEEPER LOW
LEVEL MOISTURE REGIME AS 850 MB TEMPS DROP BACK INTO THE NEGATIVE
TEENS BEHIND THE SHORT WAVE. LACK OF DEEP MOISTURE WILL INHIBIT
SNOWFALL PRODUCTION FOR LOCATIONS ALONG AND SOUTH OF M 72. THESE
LOCATIONS MAY ACTUALLY SEE SOME PARTIAL SUN ON WEDNESDAY...WHILE THE
NRN HALF OF THE CWA SHOULD STAY MOSTLY CLOUDY. ABOVE NORMAL TEMPS
WILL CONTINUE...AS HIGH TEMPS WARM BACK INTO THE LOWER TO MID 30S.

LONGER TERM (WEDNESDAY NIGHT THROUGH NEXT TUESDAY)...THERE IS THE
POTENTIAL FOR A SIGNIFICANT WINTER STORM TO AFFECT ALL OF NORTHERN
MICHIGAN LATE WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. THE DETAILS OF
THIS SYSTEM WILL BE THE FOCUS OF THE REMAINDER OF THIS PACKAGE.

WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...MODELS CONTINUE TO SPIN UP
A DEEPENING AREA OF LOW PRESSURE EARLY WEDNESDAY ACROSS THE ROCKIES
AND SWIFTLY TRACK IT NORTHEAST THROUGH THE PLAINS WEDNESDAY NIGHT
THEN ACROSS CENTRAL LOWER MICHIGAN THURSDAY NIGHT. WARM AIR
ADVECTION/ISENTROPIC ASCENT (I285/290) WILL CRANK UP OUT AHEAD OF
THIS SYSTEM LATE WEDNESDAY NIGHT INTO THURSDAY. IN ADDITION...A
COUPLED JET CONFIGURATION WILL HELP INTENSIFY THE SYSTEM WITH REGION
IN THE RIGHT ENTRANCE REGION OF A 115 KNOT JET AND THE LEFT EXIT
REGION OF A 135 KNOT JET LEADING TO LOTS OF UPWARD MOTION (THIS IS
ALSO EVIDENT IN Q-VECTOR FIELDS). THERE IS AN EXTREMELY IMPRESSIVE
BAROCLINIC ZONE WITH 850 MB TEMPERATURES RANGING FROM -20C OVER
CENTRAL UPPER TO NEAR ZERO NEAR THE THUMB OF MICHIGAN. PRECIPITATION
TYPE ISSUES MAY CREEP INTO THE FORECAST ACROSS SOUTHEAST ZONES
DURING THE DAY ON THURSDAY BUT HAVE OPTED TO CONTINUE WITH ALL SNOW
FOR NOW. WINDS WILL INCREASE DUE TO THE VERY TIGHT SURFACE PRESSURE
GRADIENT BETWEEN THE 996 MB LOW AND 1050 MB HIGH ACROSS SOUTH
CENTRAL CANADA. THIS WILL LEAD TO NEAR BLIZZARD CONDITIONS THURSDAY
AFTERNOON AND NIGHT WITH GUSTS OF 35 TO 40 MPH OR HIGHER POSSIBLE.
MODELS ARE CRANKING OUT IN EXCESS OF AN INCH OF QPF SO SNOWFALL
ACCUMULATIONS COULD BE UPWARDS OF A FOOT OR MORE. THEREFORE...WILL
HOIST A WINTER STORM WATCH ACROSS NORTHERN LOWER FOR LATE WEDNESDAY
NIGHT INTO THURSDAY NIGHT AND THURSDAY AND THURSDAY NIGHT ACROSS
EASTERN UPPER. INITIALLY THE SNOW IS NOT EXPECTED TO BE ESPECIALLY
HEAVY LATE WEDNESDAY NIGHT INTO THURSDAY MORNING WITH A FEW INCHES
EXPECTED. HEAVIEST SNOW WILL LIKELY FALL THURSDAY AFTERNOON AND
NIGHT WHEN STRONG FORCING ARRIVES. THE AMOUNT OF ENHANCEMENT IS
STILL IN QUESTION AS MODELS DISAGREE IN HOW THERMAL FIELDS WILL
EVOLVE (GFS WARMER THAN NAM FOR THE FIRST HALF OF THE EVENT). IF
COLDER NAM IS RIGHT THEN THERE COULD BE ENHANCEMENT OFF OF LAKE
HURON THROUGH THURSDAY AFTERNOON THEN AS THE WINDS BACK INTO THE
NORTH AND NORTHWEST...OFF OF LAKES MICHIGAN AND SUPERIOR THURSDAY NIGHT.

FRIDAY...WRAP AROUND MOISTURE WILL LINGER THROUGH THE MORNING
WITH MARKED DRYING IN THE AFTERNOON. VERY COLD 850 MB
TEMPERATURES FLOOD INTO THE REGION FROM THE NORTHWEST (-20 TO -25C)
SO LAKE EFFECT SNOW SHOWERS WILL BE LIKELY. HIGHS SHOULD ONLY
STRUGGLE INTO THE TEENS FOR HIGHS.

SATURDAY AND BEYOND...MEAN TROUGH WILL CONTINUE TO BE CENTERED
ACROSS THE CENTRAL STATES. THIS WILL LEAD TO VERY COLD TEMPERATURES
(WITH SOME MODERATION NEXT WEEK) AND A CHANCE FOR LAKE EFFECT SNOW
SHOWERS AS UPPER LEVEL DISTURBANCES ROTATE THROUGH THE FLOW. 850 MB
TEMPERATURES WILL BE IN THE NEGATIVE TEENS TO NEAR 20C LEADING TO
NEARLY IDEAL DELTA TS. THE AMOUNT OF MOISTURE COULD BE A LIMITING
FACTOR HOWEVER. WILL CONTINUE TO KEEP THE FORECAST GENERAL WITH
CHANCE POPS. HIGHS ON SATURDAY ONLY IN THE TEENS WITH UPPER TEENS
AND 20S EXPECTED THEREAFTER. LOWS WILL BE LARGELY DEPENDENT ON CLOUD
COVER WITH SINGLE DIGITS ABOVE ZERO WHERE THE CLOUDS HANG ON
(ESPECIALLY WEST OF INTERSTATE 75) BUT PLACES WHERE IT CAN PARTIALLY
CLEAR...WELL BELOW ZERO READINGS CAN BE EXPECTED.

SULLIVAN

&&

.APX...WATCHES/WARNINGS/ADVISORIES...HEAVY SNOW WARNING
       TONIGHT...MIZ020-025-026.
       SNOW ADVISORY TONIGHT...MIZ019-021>023-027>029.
       WINTER STORM WATCH...LATE WEDNESDAY NIGHT TROUGH THURSDAY
       NIGHT NORTHERN LOWER...WINTER STORM WATCH THURSDAY AND
       THURSDAY NIGHT EASTERN UPPER.

&&
Hazardous weather outlook, Feb 14, 4:25 PM EST, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
425 PM EST TUE FEB 14 2006

MIZ008-015>036-041-042-LSZ321-322-LMZ323-341-342-344-345-
LHZ345>349-151100-
ALCONA-ALPENA-ANTRIM-ARENAC-BENZIE-CHARLEVOIX-CHEBOYGAN-CHIPPEWA-
CRAWFORD-EMMET-GLADWIN-GRAND TRAVERSE-IOSCO-KALKASKA-LEELANAU-
MACKINAC-MANISTEE-MISSAUKEE-MONTMORENCY-OGEMAW-OSCODA-OTSEGO-
PRESQUE ISLE-ROSCOMMON-WEXFORD...INCLUDING THE ADJACENT WATERS WITHIN
FIVE NAUTICAL MILES OF SHORE ON LAKE MICHIGAN...LAKE HURON...AND
LAKE SUPERIOR
425 PM EST TUE FEB 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER AND EASTERN
UPPER MICHIGAN.

.DAY ONE...TONIGHT

SOME SNOW ACCUMULATION IS EXPECTED ACROSS MUCH OF NORTHERN LOWER
MICHIGAN TONIGHT. ROADWAYS WILL LIKELY BECOME SLICK IN SPOTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS THE POTENTIAL FOR A MAJOR WINTER STORM TO IMPACT NORTHERN
MICHIGAN WEDNESDAY NIGHT INTO THURSDAY NIGHT. SNOW IS EXPECTED TO
SPREAD INTO THE REGION AHEAD OF THE DEVELOPING SYSTEM WEDNESDAY
NIGHT. AS THE AREA OF LOW PRESSURE PUSHES THROUGH LOWER MICHIGAN
THURSDAY AND THURSDAY NIGHT...STRONG WINDS AND HEAVY SNOW WILL
LIKELY IMPACT THE REGION LEADING TO NEAR BLIZZARD CONDITIONS. IN THE
WAKE OF THE DEPARTING LOW PRESSURE FRIDAY...EXPECT SNOW
SHOWERS...STRONG WINDS AND BLOWING SNOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS PLEASE RELAY SNOWFALL REPORTS TO THE NATIONAL WEATHER
SERVICE.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL:
HTTP://WWW.WEATHER.GOV/GAYLORD (ALL LOWER CASE)

LUTZ/AJS

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 14, 4:23 PM ESTWinter Storm WatchAPXAlcona, Alpena, Antrim, Arenac, Benzie, Cheboygan and 16 more24 hr
Feb 14, 6:23 PM ESTHeavy Snow WarningAPXBenzie, Grand Traverse, Leelanau10 hr

Nearby

Snow Advisories in Michigan, 2006Every snow advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.